My young son has small rash patches that almst look like small hives, with redness around the raised welts and warm almost hot to the touch. The stange thing is that these patches appear suddenly, and then disappear just as suddenly, generally in under 30 minutes. The patches appear on his face, arms, legs, and torso, even a couple on his scalp. This has been going on for 48 hours, and there does not seem to be any discernible trigger. No new soaps of foods. While he does have excema and has had allergic reactions before, this is most unusual for him. The combination of Bendaryl and Hydrocortisone cream seems to give him some relief from the itching during the worst outbreaks, but nothing seems to work to cure it all together. Please, do you have any idea what might cause this?
My two year old has been getting strange rash like patches. It sounds simmilar to what you experienced. The rash is often in the form of lines, circles, zig zags, or any other wierd shape. They are very random and quick to come and go. I plan on taking him to the doc but this has been going on for days and I am wondering how serious this rash is.
Hives are an itchy skin rash triggered by an irritant. They can show up anywhere on your child's body, from the skin to the inside of his mouth, and vary in size from 1/16 inch in diameter to many inches across. Hives, also known as urticaria or wheals, can pop up in one area, fade, and appear in a totally different place within a matter of hours.
An episode of hives can be over in a few hours, but most take about 48 hours to completely disappear. Some stubborn cases may even last a few weeks.
Common triggers include food allergies, drugs, viruses, insect bites and stings, plants, exercise, heat, and cold. Many times, you and your doctor will be unable to identify the exact cause.
You can use cool compresses or a cool bath to reduce irritation and itching, but since hives are a reaction to histamine, antihistamines are usually the most effective treatment.
Give Benadryl every 6 hours until the hives fade. Continue the medication, spacing the doses farther and farther apart, until you are sure the hives are no longer a problem.
The side effect of these medications is drowsiness. Hydrocortisone cream is not necessary and should not be used indiscriminately because of its associated side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.